Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 117, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2017, 2:42 PM CDT for Giles County, Marshall County, Maury County, Tennessee. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 2:42 PM CDT (19:42 UTC)
- Expired
- Apr 30, 2017, 3:02 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:44 PM CDT | TSTM WND DMG | 4 Sse Pulaski, TN | TREE DOWN NEAR CROOKED HILL SOUTH OF PULASKI |
| Apr 30, 2:45 PM CDT | TSTM WND DMG | 3 Se Pulaski, TN | TREE DOWN ON OLD HWY 64 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:36 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
969
WUUS54 KOHX 301942
SVROHX
TNC055-117-119-302015-
/O.NEW.KOHX.SV.W.0117.170430T1942Z-170430T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
242 PM CDT SUN APR 30 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Marshall County in Middle Tennessee...
Eastern Maury County in Middle Tennessee...
Eastern Giles County in Middle Tennessee...
* Until 315 PM CDT
* At 242 PM CDT, severe thunderstorms were located along a line
extending from near Thompson's Station to near Pulaski to near
Ardmore, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Lewisburg, Pulaski, Spring Hill, Chapel Hill, Ardmore,
Cornersville, Elkton, Lynnville, Culleoka, I-65 East Of Columbia,
Belfast, Frankewing and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3499 8698 3519 8708 3574 8697 3576 8693
3570 8677 3569 8664 3558 8666 3558 8664
3557 8665 3546 8667 3538 8663 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3499 8684
TIME...MOT...LOC 1942Z 212DEG 37KT 3578 8694 3525 8704 3507 8680
HAIL...<.75IN
WIND...60MPH
$$
Shamburger2 follow-up statements
165
WWUS54 KOHX 301955
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
255 PM CDT SUN APR 30 2017
TNC055-117-119-302015-
/O.CON.KOHX.SV.W.0117.000000T0000Z-170430T2015Z/
Marshall TN-Maury TN-Giles TN-
255 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR MARSHALL...EASTERN MAURY AND NORTHEASTERN GILES COUNTIES...
At 255 PM CDT, severe thunderstorms were located along a line
extending from near Spring Hill to 10 miles northeast of Pulaski to
Petersburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbia, Lewisburg, Spring Hill, Chapel Hill, Cornersville, Belfast,
Frankewing, I-65 East Of Columbia and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3527 8701 3576 8693 3570 8677 3569 8664
3558 8666 3558 8664 3557 8665 3546 8667
3538 8663 3536 8660 3533 8660 3531 8668
3525 8675 3526 8683 3510 8684
TIME...MOT...LOC 1955Z 218DEG 36KT 3570 8685 3531 8690 3522 8667
HAIL...<.75IN
WIND...60MPH
$$
Shamburger729
WWUS54 KOHX 302002
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
302 PM CDT SUN APR 30 2017
TNC055-117-119-302012-
/O.CAN.KOHX.SV.W.0117.000000T0000Z-170430T2015Z/
Marshall TN-Maury TN-Giles TN-
302 PM CDT SUN APR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL...EASTERN MAURY AND
NORTHEASTERN GILES COUNTIES IS CANCELLED...
A new Severe Thunderstorm Warning has been issued for the area.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
Remember, a Severe Thunderstorm Warning still remains in effect for
Marshall and Bedford Counties until 330 PM CDT.
LAT...LON 3527 8701 3576 8693 3570 8677 3569 8664
3558 8666 3558 8664 3557 8665 3546 8667
3538 8663 3536 8660 3533 8660 3531 8668
3525 8675 3526 8683 3510 8684
TIME...MOT...LOC 2000Z 212DEG 37KT 3575 8681 3536 8686 3527 8663
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:14 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 30, 2:14 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 214 PM CDT Sun Apr 30 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Quick update this morning to get a better handle on precip timing for this afternoon through the overnight hours. A few short term models such as the HRRR want to bring precip in a bit earlier, even having some showers and thunderstorms in the Nashville area by 2-3 pm. Model consensus has things speeding up just a little bit, so adjusted pops to match. Winds will remain strong through the Wind Advisory period, and even increased winds slightly through the I-65 corridor and west for the afternoon. Also tossed in severe mention mainly west of I-65 during the afternoon and early evening, but instability falls off rapidly after 7pm so didn't extend wording much after that. With increased cloud cover the potential for severe would appear to drop slightly, but out west with current convection this morning, storms are not having an issue becoming severe and even producing isolated tornadoes. So for now the forecast looks to be on track for today and tonight. && .AVIATION... 18Z TAF DISCUSSION. Strong winds will continue across the region into this evening thanks to strong gradient and mixing, but will decrease some later this evening. Expect band of showers and storms to sweep across Middle TN...with arrival 19-20Z CKV, 20Z BNA and after 00Z CSV. Expect additional areas of showers and isolated storms after the main band passes...and continuing until about 06Z CKV/BNA...but lingering until after 12Z at CSV. Becoming VFR Monday morning...though expect gusty winds again most of the day. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening FOR Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........49
Hazardous weather outlook, Apr 30, 5:03 AM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Sun Apr 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread thunderstorms are expected to move across middle Tennessee this afternoon and evening. Some storms may be strong to severe...with damaging winds...hail...and a possible tornado...especially west of interstate 65. Storms could also contain heavy rainfall...especially across southern middle Tennessee with the additional threat of isolated flash flooding. In addition to thunderstorms, the front will bring strong gusty winds. A wind advisory is valid for locations outside of the plateau from 10 am until 10 pm. Winds gusts to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, Apr 30, 2:18 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
218 PM CDT SUN APR 30 2017
TNZ026-027-059-301945-
Williamson TN-Davidson TN-Cheatham TN-
218 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 245
PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fairview, or 15 miles west of Franklin, moving
northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston
Springs, Pegram, Fairview, Bellevue, Leipers Fork and Natchez Trace
At Highway 96.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3603 8678 3580 8707 3584 8717 3591 8721
3594 8720 3594 8721 3596 8720 3597 8721
3598 8719 3598 8720 3599 8719 3605 8718
3607 8717 3610 8717 3624 8710
TIME...MOT...LOC 1917Z 224DEG 44KT 3594 8712
WhiteheadSpecial weather statement, Apr 30, 2:28 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT SUN APR 30 2017
TNZ060-061-095-302015-
Maury TN-Giles TN-Marshall TN-
228 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY AND
GILES COUNTIES UNTIL 315 PM CDT...
At 227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to near Ardmore. Movement was
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lewisburg, Pulaski, Chapel Hill, Ardmore, Cornersville, Elkton, Minor
Hill, Lynnville, Culleoka, Goodspring, Belfast, Frankewing, Prospect
and Farmington.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3500 8717 3507 8722 3515 8720 3517 8722
3550 8716 3565 8682 3570 8681 3571 8668
3569 8664 3558 8666 3558 8663 3557 8665
3546 8667 3538 8663 3536 8660 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 1927Z 230DEG 35KT 3512 8710 3491 8687
ShamburgerLocal storm report, Apr 30, 2:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG 3 S LAWRENCEBURG 35.20N 87.34W
04/30/2017 LAWRENCE TN EMERGENCY MNGR
2 FEET DIAMETER OAK TREE SNAPPED JUST SOUTH OF HWY 43
AND HWY 64 INTERSECTION
0153 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
04/30/2017 LAWRENCE TN EMERGENCY MNGR
TWO NORTHBOUND LANES OF HIGHWAY 43 BLOCKED BY TREE
ACROSS THE ROADWAY
&&
EVENT NUMBER OHX1700497
EVENT NUMBER OHX1700498
SHAMBURGERSpecial weather statement, Apr 30, 2:39 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
239 PM CDT SUN APR 30 2017
TNZ026-027-302030-
Davidson TN-Cheatham TN-
239 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON AND
SOUTHEASTERN CHEATHAM COUNTIES UNTIL 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 10 miles west of Nashville, moving northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Ashland City, Nashville, Madison, Goodlettsville, Pegram, Bellevue,
Joelton, Beaman Park, Bells Bend and Whites Creek.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3637 8688 3637 8686 3638 8686 3637 8685
3635 8682 3636 8680 3630 8667 3629 8664
3628 8664 3605 8695 3614 8705 3639 8694
3638 8693 3639 8689
TIME...MOT...LOC 1938Z 220DEG 39KT 3613 8697
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:26 PM CDT | Special Weather Statement | OHX | Putnam, White | 34 min |
| Apr 29, 7:35 PM CDT | Special Weather Statement | OHX | DeKalb | 25 min |
| Apr 29, 7:52 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 38 min |
| Apr 29, 7:56 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 49 min |
| Apr 29, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 21 min |
| Apr 30, 2:12 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 19 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Apr 30, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 32 min |
| Apr 30, 2:18 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Apr 30, 2:28 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 47 min |
| Apr 30, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 30, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Apr 30, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 27 min |
| Apr 30, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Apr 30, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Apr 30, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 34 min |
| Apr 30, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| Apr 30, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 30, 3:56 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 49 min |
| Apr 30, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 49 min |
| Apr 30, 4:28 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, Warren, White | 62 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | OHX | Jackson | 29 min |
| Apr 30, 4:50 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Apr 30, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 23 min |
| Apr 30, 5:26 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 49 min |
| Apr 30, 5:28 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.